Skip to main content
Article
Isometries Homotopic to the Identity
Mathematics and Computer Science
  • Douglas A. Norris, John Carroll University
Document Type
Article
Publication Date
3-1-1989
Disciplines
Abstract
The types of surfaces which admit nontrivial isometries homotopic to the identity are classified up to diffeomorphism. In dimension three this is done for complete manifolds of constant negative curvature. Three-dimensional visibility manifolds that admit nontrivial isometries homotopic to the identity are shown to be diffeomorphic to a product L x RI.
Comments

D. A. Norris, Isometries Homotopic to the Identity, Proceedings of the American Mathematical Society. Vol. 105 (1989), pp. 692-696.

First published in Proceedings of the American Mathematical Society in 105(3), published by the American Mathematical Society.

Citation Information
Douglas A. Norris. "Isometries Homotopic to the Identity" (1989)
Available at: http://works.bepress.com/douglas_norris/1/